MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES
Catalog Number CDS0701-XT
Medical Device Problem Codes Device Damaged by Another Device (2915); Expulsion (2933); Migration (4003)
Health Effect - Clinical Codes Embolism/Embolus (4438); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 08/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record and complaints could not be performed as the lot information was not provided.All information was investigated, and the reported migration associated with the clip moving on the leaflets (partial clip movement) appears to be due to patient conditions (thin leaflets).The reported device damaged by another device (dislodged) and expulsion (complete clip detachment) appear to be related to procedural conditions, and due to the second clip interacting with this first implanted clip, causing expulsion of this first implanted clip.Mitral valve insufficiency/regurgitation (mr) appears to be due to the clip moving on the leaflets (migration).Additionally, the reported embolism/embolus appears to be related to the procedural conditions associated with complete clip detachment (expulsion).Mitral regurgitation and embolism are known possible complications associated with mitraclip procedures.Unexpected medical intervention, removal of foreign body and hospitalization were a result of case-specific circumstances.There is no indication of a product issue with respect to manufacture, design or labeling.The additional mitraclip device referenced in b5 is being filed under a separate medwatch report.
 
Event or Problem Description
This is filed to report migration, expulsion, device dislodgement, and embolism it was reported on an unknown date, a mitraclip procedure was performed to treat functional mitral regurgitation (mr) with an unknown grade.One clip was successfully implanted, reducing mr to an unknown grade.During a scheduled follow-up, echocardiography was performed and it was observed the implanted clip had moved on the leaflets, causing mr to increase to a grade of 4.On (b)(6) 2023 a second mitraclip procedure was performed, to treat the recurrent mr.While implanting an additional clip, the clip came in contact with the implanted clip, causing the implanted clip to detach from both leaflets and embolized.A snare was then inserted and the embolized clip was successfully removed.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record and complaints could not be performed as the lot information was not provided.All information was investigated, and the reported migration associated with the clip moving on the leaflets (partial clip movement) appears to be due to patient conditions (thin leaflets).The reported device damaged by another device (dislodged) and expulsion (complete clip detachment) appear to be related to procedural conditions, and due to the second clip interacting with this first implanted clip, causing expulsion of this first implanted clip.Mitral valve insufficiency/regurgitation (mr) appears to be due to the clip moving on the leaflets (migration).Additionally, the reported embolism/embolus appears to be related to the procedural conditions associated with complete clip detachment (expulsion).Mitral regurgitation and embolism are known possible complications associated with mitraclip procedures.Unexpected medical interventions, removal of foreign body and hospitalization were a result of case-specific circumstances.There is no indication of a product issue with respect to manufacture, design or labeling.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17765677
Report Number2135147-2023-04044
Device Sequence Number7210202
Product Code NKM
UDI-Device Identifier08717648230981
UDI-Public08717648230981
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDS0701-XT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexMale
Patient Weight89 KG